Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 43, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 1, 2015, 10:15 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2015, 10:15 PM MST (05:15 UTC)
- Expired
- Jul 1, 2015, 10:30 PM MST
- In force
- 15 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 12.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:10 PM MST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 1, 9:10 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 910 PM MST WED JUL 01 2015 .SYNOPSIS...THE MONSOON WILL REMAIN ACTIVE ACROSS NORTHERN AND CENTRAL ARIZONA INTO NEXT WEEK. EXPECT A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...AN MCS FORMED IN THE EASTERN LCR EARLIER THIS EVENING AND WILL BE DRIVING CONVECTION WESTWARD THROUGH THE NIGHT...WITH A LARGE AREA OF TRAILING STRATIFORM RAINFALL. MULTIPLE OUTFLOWS FROM EARLIER CONVECTION NEAR TUBA CITY AND THE CURRENT COMPLEX MAY MOVE INTO GILA AND YAVAPAI COUNTIES TONIGHT. THESE AREAS HAVE NOT BEEN WORKED OVER YET AND ANOTHER NIGHT OF NOCTURNAL CONVECTION SEEMS MORE AND MORE LIKELY. THE LCR IS LIKELY TO BE PRETTY QUIET TOMORROW WITH ALL THE RAINFALL. CONVECTION MAY BE LIMITED TO THE RIM AND OTHER HIGHER TERRAIN SOUTH OF THE RIM. PRODUCTS AND HAZARDS ARE STILL ONGOING...ZONES AND GRIDS ARE REPRESENTATIVE ENOUGH FOR NOW...NO UPDATES. && .AVIATION...FOR THE 06Z PACKAGE...EXPECT WDSPRD SHRA/TSRA AND ISOLD +TSRA THROUGH THE PERIOD. THE MOST ACTIVE PERIODS WILL BE THROUGH 08Z-10Z TONIGHT...THEN AFT 18Z THURS ALONG AND SOUTH OF THE HIGHER TERRAIN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A RIDGE OF HIGH PRESSURE OVER THE REGION WILL KEEP A MOIST AND UNSTABLE AIR MASS ACROSS NORTHERN ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON. SOME STORMS THIS EVENING MAY BECOME STRONG TO SEVERE. FRIDAY THROUGH SUNDAY...A TYPICAL MONSOON WEATHER PATTERN WILL CONTINUE WITH DAILY CHANCES SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN CLOSE TO NORMAL. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PETERSON AVIATION...PETERSON FIRE WEATHER...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 1, 5:23 AM MST, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 523 AM MST WED JUL 1 2015 AZZ004>018-037>040-020330- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 523 AM MST WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON AND THEN MOVE WEST INTO THE VALLEYS. A FEW STORMS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTH ACROSS YAVAPAI AND GILA COUNTIES COULD BECOME SEVERE...WITH WIND GUSTS UP TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONSOONAL FLOW WILL REMAIN OVER NORTHERN ARIZONA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 1, 4:15 PM MST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
415 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 14 SE BAGDAD 34.43N 113.00W
06/30/2015 YAVAPAI AZ DEPT OF HIGHWAYS
TREES DOWN ALONG SR-96 AT MM 18. REPORTED BY AZDOT.
TIME ESTIMATED.
&&
EVENT NUMBER FGZ1500072
TRCLocal storm report, Jul 1, 4:33 PM MST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
433 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL PARKS 35.26N 111.95W
07/01/2015 M1.75 INCH COCONINO AZ TRAINED SPOTTER
MEASURED GOLF BALL SIZED HAIL.
&&
EVENT NUMBER FGZ1500069
TRCLocal storm report, Jul 1, 4:51 PM MST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
451 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 15 W WINDOW ROCK 35.67N 109.33W
07/01/2015 E1.50 INCH APACHE AZ PUBLIC
PUBLIC POSTED PICTURE ON FACEBOOK
&&
EVENT NUMBER FGZ1500073
TRCLocal storm report, Jul 1, 6:08 PM MST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
608 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 NW PARKS 35.28N 111.98W
07/01/2015 M1.50 INCH COCONINO AZ TRAINED SPOTTER
HAIL BROKE A SKYLIGHT AND DENTED VEHICLES.
&&
EVENT NUMBER FGZ1500074
TRCLocal storm report, Jul 1, 9:27 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
927 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 14 N FLAGSTAFF 35.39N 111.62W
07/01/2015 M1.00 INCH COCONINO AZ TRAINED SPOTTER
1 INCH DIAMTER HAIL NEAR AZ SNOWBOWL
&&
EVENT NUMBER FGZ1500075
041The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:13 PM MST | Areal Flood Advisory | FGZ | Apache, Coconino, Navajo | 3 hr |
| Jul 1, 5:43 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 32 min |
| Jul 1, 6:02 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 28 min |
| Jul 1, 7:11 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 34 min |
| Jul 1, 9:05 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 1, 11:49 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 116 min |
| Jul 2, 12:26 AM MST | Special Weather Statement | FGZ | 34 min | |
| Jul 2, 4:40 PM MST | Special Weather Statement | FGZ | Coconino | 35 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.